| Catalog Number |
72203299 |
| Medical Device Problem Codes |
Failure to Shut Off (2939); Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during an unknown procedure, the spider 2 was continuously running and wouldn't lock.The procedure was successfully completed with a surgical delay greater than 30 minutes using the same faulty device.No further complications were reported.
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection revealed no physical damage.No accessories included.A functional evaluation was performed on the returned device and found the device motor runs continuously after locking.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause for the spider 2 continuously running has been associated with a component failure.Factors that could have contributed to the failure include a seal failure that can result in loss of oil and prevent the device from properly pressurizing and maintaining position.Based on this investigation, the need for corrective action is not indicated.